Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


First time on meds!
Feb 25, 2007

My specialist has decided it's time to start me on antiretrovirals. I haven't started yet as they had to be ordered in. But in the meantime I have developed what feels to be a UTI. I see my GP today, and may be put on antibiotics. Does this mean that I have to wait to start my therapy meds? And if so, how long do I have to wait? My specialist for HIV doesn't live in my city, he commutes once a month to come and see HIV patients like myself. So in the meantime I could really use your expert advice. Thanks!

Response from Dr. Conway

The fact that you are starting on antibiotics for a urinary tract infection should not delay you starting on treatment for your HIV infection. The only 2 issues to be considered are whether there would be any drug interactions between the antibiotics and HIV medications. If there are, it would be easy enough to pick a different antibiotic to avoid this. Second, I would probably pick an antibiotic that causes little or no nausea or diarrhea, to not interfere with your ability to take or absorb the HIV medications. If all of this seems a bit complicated, there is probably no harm in waiting a week or so to treat the UTI first, and then start the HIV medications.



Previous
why
Next
Receptive anal sex risks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement